Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Effectiveness of Anadrol-50 for facial wasting
May 26, 2000

I am 41, HIV+ for 5 years, in excellent health. CD4 count runs 700 to 900 (although latest was 1141). Viral load usually undetectable, although sometimes it goes up as high as 500. Have been on combination treatment that includes a protease inhibitor since August 1997. Switched from Viracept to Crixivan (400 mg + 100 mg of Norvir, twice a day) in January due to diarrhea from Viracept (it never went away). Facial wasting has become a problem in the last few months -- maybe the Crixivan. I am also taking d4t, 3tc and Sustiva. A month ago my doctor prescribed a steroid, Anadrol-50, for my facial wasting. It seems to be helping with my face, although I would like to see a little more improvement. What can you tell me about the success rate for Anadrol-50? Also, how much danger is there to my liver from this drug? Finally, do you have any suggestions for my problem?

Response from Dr. Boyle

Peripheral wasting may be exacerbated by androgens such as anadrol, so I'm not sure that it is responsible for your improvement. Facial wasting is the #1 body shape change complaint in my practice. It is unclear which agents cause it (although there is some evidence that implicates protease inhibitors and d4T more than the other ARVs) and it is very difficult to treat. Recently, some of my patients have been getting silicone injections from a local plastic surgeon and they have been very pleased with the results. I'm not sure that any other intervention works.



Previous
d4t cessation and fat loss from the face
Next
more face waste questions

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement